Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 152, NWS Des Moines, IA

June 5, 20084 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 5, 2008, 12:50 AM CDT for 4 counties in Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 12:50 AM CDT (05:50 UTC)
Expired
Jun 5, 2008, 1:30 AM CDT
In force
40 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:07 AM CDTTSTM WND DMGPrairie City, IA2 FOOT DIAMETER TREE DOWN ON HOME AND CAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:56 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 050550
SVRDMX
IAC099-125-153-181-050630-
/O.NEW.KDMX.SV.W.0152.080605T0550Z-080605T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1250 AM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN POLK COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF DES MOINES...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 130 AM CDT.

* AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM PLEASANT HILL TO 14 MILES
  WEST OF MELCHER-DALLAS...OR ALONG A LINE EXTENDING FROM DES MOINES
  TO 25 MILES SOUTH OF DES MOINES...AND MOVING EAST AT 39 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RUNNELLS BY 100 AM CDT...
  SWAN...PLEASANTVILLE AND MELCHER-DALLAS BY 105 AM CDT...
  PRAIRIE CITY BY 110 AM CDT...
  KNOXVILLE AIRPORT BY 115 AM CDT...
  MONROE AND KNOXVILLE BY 120 AM CDT...
  REASNOR BY 125 AM CDT...

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 9 AND 13.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4165 9295 4124 9290 4120 9357 4125 9358
      4130 9332 4149 9333 4149 9360 4163 9362
TIME...MOT...LOC 0550Z 270DEG 34KT 4154 9348 4122 9345

$$

SMALL
2 follow-up statements
000 
WWUS53 KDMX 050602
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
102 AM CDT THU JUN 5 2008

IAC099-125-153-181-050630-
/O.CON.KDMX.SV.W.0152.000000T0000Z-080605T0630Z/
JASPER IA-POLK IA-MARION IA-WARREN IA-
102 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN WARREN...MARION...SOUTHEASTERN POLK AND SOUTHWESTERN
JASPER COUNTIES...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RUNNELLS TO 7 MILES SOUTHWEST OF
PLEASANTVILLE TO 20 MILES SOUTHWEST OF MELCHER-DALLAS...OR ALONG A
LINE EXTENDING FROM 13 MILES EAST OF DES MOINES TO 23 MILES SOUTHEAST
OF DES MOINES TO 39 MILES SOUTH OF DES MOINES...MOVING EAST AT 32
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PRAIRIE CITY BY 110 AM CDT...
  MELCHER-DALLAS BY 115 AM CDT...
  KNOXVILLE AIRPORT AND KNOXVILLE BY 120 AM CDT...
  MONROE BY 125 AM CDT...
  REASNOR...PELLA AIRPORT AND HARVEY BY 130 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4120 9356 4125 9357 4130 9332 4149 9333
      4149 9349 4163 9349 4165 9295 4124 9290
TIME...MOT...LOC 0602Z 268DEG 28KT 4155 9332 4131 9331
          4102 9348

$$

SMALL
000 
WWUS53 KDMX 050630
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
130 AM CDT THU JUN 5 2008

IAC099-125-153-181-050640-
/O.EXP.KDMX.SV.W.0152.000000T0000Z-080605T0630Z/
JASPER IA-POLK IA-MARION IA-WARREN IA-
130 AM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN...MARION...
SOUTHEASTERN POLK AND SOUTHWESTERN JASPER COUNTIES HAS EXPIRED...

AT 129 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4120 9356 4125 9357 4130 9332 4149 9333
      4149 9349 4163 9349 4165 9295 4124 9290
TIME...MOT...LOC 0602Z 268DEG 28KT 4155 9332 4131 9331
          4102 9348

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:14 PM CDT, 9 hours 36 minutes earlier.

Area forecast discussion, Jun 4, 3:14 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT WED JUN 4 2008

...UPDATED AVIATION DISCUSSION AND WATCHES IN EFFECT...

.SHORT TERM/TONIGHT...
FOCUS TONIGHT REMAINS ON SEVERE AND HEAVY RAIN POTENTIAL. WARM FRONT
HAS LIFTED SLOWLY NORTH TO NEAR THE IA/MO BORDER. GREATEST
INSTABILITY CURRENTLY IS TO THE SOUTHWEST IN NORTH CENTRAL KANSAS
AND SOUTHEAST NEBRASKA. LACK OF 0-3 KM CAPE IN SOUTHERN IOWA NEAR
THE WARM FRONT SUGGESTS THAT SFC BASED CONVECTION IS STILL SEVERAL
HOURS OFF IN IA. ONCE CONVECTION DOES BEGIN ALL MODES OF SVR WX ARE
POSSIBLE NEAR THE FRONTAL BOUNDARY. LATER TONIGHT THE LOW LEVEL JET
WILL FOCUS INTO THE STATE AND WILL CONTINUE TO FUEL THUNDERSTORMS
NEAR THE WARM FRONT AS IT LIFTS NORTH OVER IA. AREAS OF HEAVY
RAINFALL REMAIN POSSIBLE BUT THE FORWARD PROPAGATION OF THE STORMS
SHOULD LIMIT POTENTIAL. WILL EXPAND FLASH FLOOD WATCH NORTH TO
HIGHWAY 20 WHERE 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD WILL
CAUSE HYDROLOGIC ISSUES GIVEN RECENT HEAVY RAINS.

.LONG TERM /THURSDAY-WEDNESDAY/...
ACTIVE PATTERN CONTINUES THROUGH MUCH OF THE FORECAST PERIOD.
NUMEROUS VIGOROUS WAVES WILL MOVE THROUGH THE FLOW DURING THE PERIOD
WHILE THE MIDWEST REMAINS CONNECTED TO THE MIDWEST. ONGOING ELEVATED
CONVECTION LIKELY ONGOING AT THE START OF THE PERIOD IN ADVANCED OF
A WARM FRONT LIFTING THROUGH THE STATE. MARGINAL SEVERE WX AND
LOCALLY HEAVY RAINFALL POSSIBLE THURSDAY MORNING HOWEVER THE BIG
SHOW STILL ON TARGET FOR THURSDAY EVENING AND OVERNIGHT. THE PRIMARY
SEVERE EVENT LIKELY TO BEGIN AFTER 00Z THURSDAY EVENING THEN TURNING
INTO A COMBINATION SEVERE AND HEAVY RAIN EVENT AFTER MIDNIGHT.
TONIGHTS RAINFALL WILL LIKELY BE A PRIMER FOR THURSDAY NIGHT.
HYDROLOGY CONCERNS WILL GREATLY INCREASE IF CENTRAL IOWA GETS ONE
INCH PLUS TONIGHT WITH THE POTENTIAL FOR A NORTH TO SOUTH 2 TO 4
INCH BAND THURSDAY NIGHT. ALL MODES FOR SEVERE WEATHER ARE LIKELY
WITH THE TORNADIC POTENTIAL ENHANCED WEST OF INTERSTATE 35. PWATS
APPROACHING 2 INCHES WITH A 60 KT LOW LEVEL JET FEEDING INTO THE
REGION WILL PROMOTE THE POTENTIAL FOR EFFICIENT RAIN PRODUCERS.
STORM MOVEMENT ALONG THE BOUNDARY SUGGESTS TRAINING POTENTIAL.

THUNDERSTORMS WILL LINGER FRIDAY MORNING THEN ANOTHER CHANCE OVER
THE EAST IN THE AFTERNOON. A BRIEF BREAK FRIDAY NIGHT AND EARLY
SATURDAY THEN THE NEXT SYSTEM BRINGS THUNDERSTORM POTENTIAL BACK BY
SATURDAY AFTERNOON AND NIGHT. POSSIBLE THAT THE WARM FRONT WILL HANG
UP OVER IOWA LEADING TO A PROLONGED THUNDERSTORM CHANCE THROUGH
MONDAY BEFORE FINALLY PUSHING TO THE NORTH BY MIDWEEK.

&&

.AVIATION 05/06Z...
THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...AFFECTING KDSM AND
KMCW...AND VERY NEAR KALO AT THIS TIME. KOTM REMAINS SOUTHEAST OF
THE ACTION BUT WILL PROBABLY GET HIT AT SOME TIME DURING THE EARLY
MORNING HOURS. THUNDERSTORMS NOT EXPECTED TO END UNTIL CLOSE TO
12Z...AFTER WHICH MVFR CIGS AND PERHAPS SOME BR/HZ WILL LINGER INTO
THE MID/LATE MORNING HOURS. ANOTHER ROUND OF THUNDERSTORMS WILL
ENTER THE PICTURE THURS EVENING/NIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH TIL 10Z THURSDAY ALONG AND SOUTH OF HIGHWAY 3. FLASH
FLOOD WATCH TIL 12Z THURSDAY ALONG AND SOUTH OF HIGHWAY 20.

SHORT TERM...REV
LONG TERM...DONAVON
AVIATION...LEE
Hazardous weather outlook, Jun 4, 10:36 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT WED JUN 4 2008

IAZ044>050-057>062-070>075-081>086-092>097-051115-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1036 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT
AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

IAZ004>007-015>017-023>028-033>039-051115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
1036 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

LEE

In the hours before

Local storm report, Jun 4, 11:30 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1130 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      CUMBERLAND              41.27N 94.87W
06/04/2008                   CASS               IA   TRAINED SPOTTER

            FLASH FLOODING IN THE CUMBERLAND AREA.

&&

MRUSSELL
Local storm report, Jun 4, 11:32 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     FLASH FLOOD      3 N FORT DODGE          42.54N 94.18W
06/04/2008                   WEBSTER            IA   TRAINED SPOTTER

            WATER COVERING COUNTY HIGHWAY D14 NEAR THE INTERSECTION
            OF COUNTY HIGHWAY P56 AND D14. AT LEAST A FOOT DEEP AND
            10 TO 15 FEET WIDTH ACROSS ROADWAY.

&&

PODRAZIK
Local storm report, Jun 4, 11:34 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             INDIANOLA               41.36N 93.57W
06/04/2008  M1.00 INCH       WARREN             IA   LAW ENFORCEMENT

&&

PODRAZIK
Local storm report, Jun 4, 11:58 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1158 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      EAGLE GROVE             42.67N 93.90W
06/04/2008                   WRIGHT             IA   BROADCAST MEDIA

            WATER UP TO A RESIDENTIAL DOOR AND FOOT OF WATER IN
            BASEMENT.

&&

MRUSSELL
Local storm report, Jun 5, 12:07 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1207 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      6 N EAGLE GROVE         42.75N 93.89W
06/04/2008                   WRIGHT             IA   LAW ENFORCEMENT

            EAGLE CREEK FLOODED...CAUSING WATER OVER HIGHWAY C54 EAST
            OF EAGLE GROVE.

&&

MRUSSELL
Local storm report, Jun 5, 12:20 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     FLASH FLOOD      1 NNE BRIDGEWATER       41.26N 94.66W
06/05/2008                   ADAIR              IA   EMERGENCY MNGR

            CARS TRAPPED IN FLOOD WATER ON HIGHWAY 92.

&&

MRUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:30 PM CDTTornado WarningDMXClarke, Union30 min
Jun 4, 7:33 PM CDTSevere Thunderstorm WarningDMXAdams, Cass57 min
Jun 4, 7:41 PM CDTTornado WarningDMXAdams, Taylor49 min
Jun 4, 8:00 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren31 min
Jun 4, 8:25 PM CDTFlash Flood WarningDMXAdams, Union9 hr
Jun 4, 8:27 PM CDTTornado WarningDMXAdams48 min
Jun 4, 8:50 PM CDTTornado WarningDMXRinggold, Taylor, Union55 min
Jun 4, 9:12 PM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 4, 9:15 PM CDTTornado WarningDMXAdams14 min
Jun 4, 9:38 PM CDTTornado WarningDMXClarke, Union52 min
Jun 4, 9:48 PM CDTTornado WarningDMXUnion16 min
Jun 4, 10:04 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin41 min
Jun 4, 10:10 PM CDTSevere Thunderstorm WarningDMXMadison, Warren50 min
Jun 4, 10:22 PM CDTSevere Thunderstorm WarningDMXAdams, Cass53 min
Jun 4, 10:23 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright41 min
Jun 4, 10:28 PM CDTTornado WarningDMXClarke, Madison, Warren47 min
Jun 4, 10:44 PM CDTFlash Flood WarningDMXClarke, Madison, Warren6 hr
Jun 4, 10:47 PM CDTSevere Thunderstorm WarningDMXCrawford38 min
Jun 4, 10:52 PM CDTFlash Flood WarningDMXAdair, Cass11 hr
Jun 4, 10:58 PM CDTSevere Thunderstorm WarningDMXMadison, Warren47 min
Jun 4, 11:08 PM CDTSevere Thunderstorm WarningDMXHardin52 min
Jun 4, 11:10 PM CDTFlash Flood WarningDMXHamilton, Hardin, Webster6 hr
Jun 4, 11:10 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor, Union50 min
Jun 4, 11:12 PM CDTFlash Flood WarningDMXFranklin, Humboldt, Wright6 hr
Jun 4, 11:13 PM CDTSevere Thunderstorm WarningDMXSac47 min
Jun 4, 11:34 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union41 min
Jun 4, 11:45 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright45 min
Jun 5, 12:11 AM CDTFlash Flood WarningDMXButler6 hr
Jun 5, 12:17 AM CDTSevere Thunderstorm WarningDMXMadison, Warren43 min
Jun 5, 12:18 AM CDTSevere Thunderstorm WarningDMXButler42 min
Jun 5, 12:33 AM CDTAreal Flood AdvisoryDMXEmmet, Kossuth, Palo Alto4 hr
Jun 5, 12:35 AM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock, Winnebago, Worth4 hr
Jun 5, 12:35 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor40 min
Jun 5, 12:48 AM CDTAreal Flood AdvisoryDMXDallas, Madison, Polk, Warren4 hr
Jun 5, 12:59 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story46 min
Jun 5, 1:05 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy40 min
Jun 5, 1:14 AM CDTTornado WarningDMXJasper, Marshall, Story31 min
Jun 5, 1:19 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Union41 min
Jun 5, 1:39 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer4 hr
Jun 5, 1:40 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama35 min
Jun 5, 1:44 AM CDTFlash Flood WarningDMXAdams, Ringgold, Taylor, Union6 hr
Jun 5, 1:48 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall11 min
Jun 5, 1:51 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor39 min
Jun 5, 2:02 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren43 min
Jun 5, 2:09 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 5, 2:12 AM CDTRiver Flood WarningDMXHumboldt39 hr
Jun 5, 2:12 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur43 min
Jun 5, 2:26 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren49 min
Jun 5, 2:31 AM CDTRiver Flood WarningDMXMadison, Warren11 days
Jun 5, 2:33 AM CDTTornado WarningDMXClarke, Lucas21 min
Jun 5, 3:43 AM CDTRiver Flood WarningDMXWebster24 hr
Jun 5, 4:17 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more24 hr
Jun 5, 4:45 AM CDTAreal Flood WarningDMXMadison12 hr
Jun 5, 4:50 AM CDTSevere Thunderstorm WarningDMXMahaska, Wapello25 min
Jun 5, 4:51 AM CDTRiver Flood WarningDMXEmmet23 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXPalo Alto5 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXHamilton, Webster25 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXMadison, Warren66 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth29 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler36 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXBlack Hawk15 days
Jun 5, 4:51 AM CDTRiver Flood WarningDMXMarshall13 days
Jun 5, 5:19 AM CDTAreal Flood WarningDMXButler, Franklin, Hamilton, Hardin, Webster, Wright25 hr
Jun 5, 5:38 AM CDTRiver Flood WarningDMXTaylor4 hr
Jun 5, 5:45 AM CDTAreal Flood WarningDMXAdams, Union49 hr
Jun 5, 7:45 AM CDTRiver Flood WarningDMXLucas5 days
Jun 5, 8:23 AM CDTRiver Flood WarningDMXDecatur4 days
Jun 5, 10:02 AM CDTRiver Flood WarningDMXBlack Hawk, Butler10 days
Jun 5, 4:05 PM CDTRiver Flood WarningDMXBlack Hawk13 days
Jun 5, 4:32 PM CDTRiver Flood WarningDMXWarren17 hr
Jun 5, 4:32 PM CDTRiver Flood WarningDMXMahaska, Marion11 hr
Jun 5, 4:34 PM CDTRiver Flood WarningDMXPolk40 hr
Jun 5, 4:44 PM CDTAreal Flood WarningDMXMadison11 hr
Jun 5, 6:01 PM CDTRiver Flood WarningDMXWapello15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.